MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; AFX INTRODUCER SYSTEM II

ENDOLOGIX INC. AFX; AFX INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Codes Partial Blockage (1065); Hole In Material (1293); Leak/Splash (1354); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Intimal Dissection (1333); Ischemia (1942); Stenosis (2263); Blood Loss (2597)
Date of Event 01/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial procedure with two bifurcated devices and a suprarenal aortic extension.Following the implant procedure the physician identified a dissection and stenosis of the left common femoral artery (lcfa) which needed surgical repair.The intimal flap was observed covering the superficial femoral artery (sfa) as well as the profunda causing the stenosis.The physician completed an endarterectomy with cormatrix patch closure to resolve the issue.The patient is reported as well following the procedure.
 
Additional Manufacturer Narrative
At the completion of the investigation, based on the information received the following were confirmed; dissection (windsocked intima--superficial femoral artery), stenosis, and endarterectomy with patch.Additionally there was evidence to reasonably support the following observations; non-endologix iliac stent, endoleak type iiib, acute blood loss, and ischemia.Clinical found evidence to reasonably suggest the following contributing factors to the reported event; delivery system into moderate/severe calcified vessel, intimal flap covered ostium, stenosis repair of itimal flap, and the additional surgical procedure.The clinical assessment findings within this investigation were a reflection of the evaluation performed by clinical department.The review of manufacturing lot confirmed all devices met specifications prior to release.Device was not returned, therefore, sample evaluation was not completed.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6461903
Report Number2031527-2017-00134
Device Sequence Number10881756
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)180623
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2018
Device Model NumberS17-45
Device Lot Number1318869-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by Manufacturer03/06/2017
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT - (B)(4); BIFURCATED STENT GRAFT - (B)(4); VELA SUPRARENAL - (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR